Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 19, 2013, 11:29 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2013, 11:29 AM EDT (15:29 UTC)
- Expired
- Aug 19, 2013, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
455 WHUS42 KMHX 191529 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1129 AM EDT MON AUG 19 2013 ...HIGH THREAT OF RIP CURRENTS NORTH OF RODANTHE TODAY... .LONG PERIOD SWELLS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS TODAY ALONG AREA BEACHES NORTH OF RODANTHE TODAY. NCZ103-200000- /O.NEW.KMHX.BH.S.0013.130819T1529Z-130820T0000Z/ OUTER BANKS DARE- 1129 AM EDT MON AUG 19 2013 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...NORTH OF RODANTHE. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 19, 10:17 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 19, 10:17 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1017 AM EDT MON AUG 19 2013 .SYNOPSIS... FRONT WILL MOVE NORTH INTO THE AREA TODAY AND LINGER INTO TUESDAY. HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY...AND REMAIN THROUGH THE WEEK. A FRONT WILL APPROACH THE AREA FRIDAY AND BE OVER THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM MON...BASED ON CURRENT RADAR...INCREASED POPS ACROSS THE AREA FOR THE MORNING INTO EARLY EVENING. SHOWERS TO OUR WEST WILL CONTINUE TO MOVE EAST INTO THE OVER COVERAGE AREA. AS WELL...THE LINGERING FRONTAL BOUNDARY THAT HAS BEEN TO THE SOUTH...IS FINALLY MOVING NORTH AND IS BRING SHOWERS ALONG THE SOUTHERN COUNTIES OF CWA. MODELS CONTINUE TO SHOW A GOOD AGREEMENT WITH THE FRONTAL BOUNDARY MOVING NORTH AND HIGH PRESSURE BUILDING IN FROM THE WESTERN ATLANTIC. FOG AND LOW CLOUDS WILL CONTINUE TO BURN OFF SLOWLY THIS MORNING AS THERE IS A LOT OF LOW LEVEL MOISTURE. EXPECT...TEMPS TO REACH TO THE LOW/MID 80S. && .SHORT TERM /TUESDAY/... AS OF 300 AM MON...FRONT WILL WEAKEN/DISSIPATE THIS EVENING AS SURFACE RIDGE BUILDS BACK OVER AREA. THIS WILL ALLOW SOUTHWEST FLOW TO RETURN. FLOW WILL BE WEAK WITH LOOSE GRADIENT. SOME MID LEVEL ENERGY WILL MOVE OVER THE AREA AS MID LEVEL TROUGH MOVES THROUGH NORTH OF AREA...MAY SEE SOME SHOWERS ASSOCIATED WITH THIS ENERGY DURING THE NIGHTTIME HOURS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... AS OF 300 AM MONDAY...THE PATTERN THROUGH MID WEEK WILL BE CHARACTERIZED BY A AN UPPER RIDGE BUILDING INTO THE AREA FROM THE ATLANTIC WHILE AN UPPER TROUGH SLOWLY MOVES EAST THROUGH THE MID WEST AND GREAT LAKES. AT THE SURFACE A QUASI-STATIONARY BOUNDARY WILL MEANDER NORTH AND SOUTH ACROSS THE REGION WHILE DISSIPATING. THE FRONT WILL ACT IN COMBINATION WITH AFTERNOON SEA BREEZES AND REMNANT CONVECTIVE BOUNDARIES, AS A FOCUS OF MAINLY DIURNALLY DRIVEN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS FOR MID AUGUST WITH HIGHS MAINLY 85-90F AND LOWS 70-75F ACCOMPANIED BY TYPICALLY HIGH LEVELS OF HUMIDITY. THE MEDIUM RANGE GUIDANCE CONTINUES IN REASONABLE AGREEMENT WITH THE UPPER TROUGH MOVING ACRS THE MOUNTAINS AND TOWARD THE EAST COAST LATE IN THE WEEK. HOWEVER MODEL DIFFERENCES STILL EXIST WITH REGARD TO THE STRENGTH OF THE TROUGH AND THE TIMING OF THE ASSOCIATED SURFACE FRONT. REGARDLESS OF THESE DIFFERENCES...THERE WILL CONTINUE TO BE A THREAT FOR PRECIPITATION THROUGH AT LEAST SATURDAY JUST ABOUT ANYTIME BUT WILL FAVOR THE DIURNAL CYCLE FOR THE HIGHER POPS. IF THE FRONT CAN MOVE SOUTH OF THE AREAS AS DEPICTED IN THE GFS MODEL THEN A PERIOD OF DRY WEATHER WOULD MATERIALIZE FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 618 AM MON...IFR/LIFR CONDITIONS CONTINUE ACROSS AREA TAFS THIS MORNING WITH MOIST ATMOSPHERE AND LIGH NORTHEASTERLY FLOW. AREAS OF LIGHT RAIN WEST OF THE AREA MAY AFFECT THE WESTERN TAFS LATER THIS MORNING...WHILE SHOWERS OFFSHORE MAY MOVE INTO EASTERN TAFS. EXPECTED CONTINUING IFR/LIFR CONDITIONS THROUGH MIDDAY. FRONT THAT IS OFFSHORE WILL MOVE NORTH THROUGH THE AREA DURING THE DAY...AND WILL HELP FOCUS THUNDERSTORM ACTIVITY WITH SUB VFR CONDITIONS LIKELY IN THE PRECIPITATION. LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 300 AM MONDAY...A STATIONARY FRONT WILL LINGER IN THE REGION FINALLY DISSIPATING AROUND MID WEEK. AN AXIS OF MOISTURE OVER THE REGION...WEAK SURFACE CONVERGENCE IN VICINITY OF THE FRONT AND SUFFICIENT INSTABILITY WILL CONTINUE TO BRING SCT MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE WEEK...ALONG WITH THE USUAL CHANCES FOR LATE NIGHT FOG AND LOW STRATUS TYPICAL OF THIS TIME OF YEAR. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 10 AM MON...LATEST BUOY OBS...INDICATE NORTHERLY 5-10 KTS OVER THE COASTAL WATERS WITH 2-3FT SEAS WHILE THE FRONTAL BOUNDARY IS TO THE SOUTH. THE FRONT IS EXPECTED TO MOVE NORTH TODAY...AND WINDS WILL HAVE A SOUTHEAST FLOW BY LATE AFTERNOON/EARLY EVENING. PREV DISC...AS OF 300 AM MON...NORTHERLY FLOW OVER THE WATERS RUNNING AROUND 10 KNOTS WITH SEAS 2 TO 4 FEET WILL GREET THE MORNING WITH FRONTAL BOUNDARY TO THE SOUTH OF THE WATERS. FRONT WILL MOVE BACK NORTH DURING THE DAY...WITH WIND SWITCHING BACK TO SOUTH/SOUTHWEST BY SUNSET. GRADIENT WILL BE LOOSE FOR WIND REMAINING 10 KNOTS OR LESS THROUGH THE DAY. SOUTHWEST FLOW WILL SHIFT TO WESTERLY DURING THE NIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE WATERS. AGAIN LIGHT FLOW WITH SEAS 2 TO 3 FEET. LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 300 AM MONDAY...A STATIONARY FRONT WILL MEANDER ACROSS THE WATERS THROUGH MID WEEK PRODUCING SHIFTING WINDS/VARIABLE WIND DIRECTIONS WHILE MAINTAINING A WEAK GRADIENT ACROSS THE WATERS AND WIND 10 KT OR LESS THROUGH WEDNESDAY. IT APPEARS THAT ATLANTIC HIGH PRESSURE WILL BUILD OVER THE WATERS BY WEDNESDAY PRODUCING A SOUTH TO SOUTHWEST FLOW BEGINNING ON WEDNESDAY AND CONTINUING THROUGH THE FRIDAY. WHILE THE STRENGTH OF THIS FLOW WILL BE AROUND 10 KT THERE ARE INDICATIONS THAT A SLIGHTLY STRONGER GRADIENT LATE THURSDAY AND THURSDAY NIGHT COULD LEAD TO THE FLOW INCREASING BRIEFLY TO 15 KT. SEAS WILL GENERALLY BE IN THE 2-3 FT RANGE BUT COULD INCREASE TO 3-4 FT LATE THURSDAY/THURSDAY NIGHT IF THE STRONGER FLOW MATERIALIZES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CGG/JME NEAR TERM...CGG/BM SHORT TERM...CGG LONG TERM...JME AVIATION...CGG/JME MARINE...CGG/JME/BM
Hazardous weather outlook, Aug 19, 4:12 AM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 412 AM EDT MON AUG 19 2013 NCZ095-098-104-200815- CARTERET-ONSLOW-OUTER BANKS HYDE- 412 AM EDT MON AUG 19 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-200815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 412 AM EDT MON AUG 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-200815- OUTER BANKS DARE- 412 AM EDT MON AUG 19 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:52 PM EDT | Special Weather Statement | MHX | Beaufort, Craven, Jones, Onslow, Pitt | 68 min |
| Aug 19, 2:03 PM EDT | Special Weather Statement | MHX | Carteret, Pamlico | 57 min |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.